Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 22, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 1, 2017, 4:50 AM CDT for Eastland County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2017, 4:50 AM CDT (09:50 UTC)
- Expired
- Jun 1, 2017, 7:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Eastland County, TX
The radar
The Dyess AFB radar (KDYX), 46 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 855 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
942
WGUS54 KFWD 010950
FFWFWD
TXC133-011245-
/O.NEW.KFWD.FF.W.0022.170601T0950Z-170601T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
450 AM CDT THU JUN 1 2017
The National Weather Service in Fort Worth has issued a
* Flash Flood Warning for...
Eastland County in north central Texas...
* Until 745 AM CDT.
* At 449 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. This rainfall will lead to excessive water runoff
and cause flash flooding. Low-lying areas are most vulnerable to
rapidly rising water. Some low-water crossings may flood and become
impassable.
* Some locations that will experience flooding include...
Eastland, Cisco, Ranger, Gorman, Rising Star and Carbon.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3251 9863 3222 9864 3208 9893 3209 9911
3250 9910
$$
301 follow-up statement
180
WGUS74 KFWD 011238
FFSFWD
Flash Flood Statement
National Weather Service Fort Worth TX
738 AM CDT THU JUN 1 2017
TXC133-011245-
/O.EXP.KFWD.FF.W.0022.000000T0000Z-170601T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Eastland TX-
738 AM CDT THU JUN 1 2017
...THE FLASH FLOOD WARNING FOR EASTLAND COUNTY WILL EXPIRE AT 745 AM
CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
significant threat. However, minor flooding or ponding of water on
roads may still persist through mid to late morning. Please continue
to heed any remaining road closures.
LAT...LON 3251 9863 3222 9864 3208 9893 3209 9911
3250 9910
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:42 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 1, 3:42 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 342 AM CDT Thu Jun 1 2017 .DISCUSSION... RADAR and satellite data indicate a vorticity center spiraling just to the north of Abilene, with what appears to be a weak trough axis extending from the vort center east-southeastward across North and Central Texas. Scattered showers and storms continue to lift slowly northward this morning in the vicinity of the trough, and will most likely continue across the I-20 corridor later this morning, approaching the Red River around midday. It appears that the mid-upper level feature will become nearly stationary this afternoon and evening somewhere near the Red River, remaining in place and keeping rain chances going through tomorrow. With this morning's activity being scattered in nature, not everyone will see rain, but additional opportunities will occur as we get redevelopment during the peak heating hours of the afternoon. Severe weather is not expected, but the presence of good instability means that some strong storms with gusty winds, small hail and frequent lightning will be possible. Isolated storms will persist well into the evening, with the better chances occurring across the northern counties near the upper trough axis. Friday's POPs will similarly remain highest across the north, decreasing to slight chance across the far southern counties. Meanwhile, we will be awaiting the approach of shortwave troughs in the northern and southern branches of a split flow pattern. The northern system will begin moving into the Central and Southern Plains on Saturday, effectively absorbing what is left of the stationary low near the Red River. We will still have good moisture in place so this will just keep chances of mainly diurnal convection going on Saturday, with the best chances initially across the northwest. The southern branch trough will sync with the northern system Saturday night and move slowly southeast across the region on Sunday. Chance POPs will be warranted area-wide on Sunday and Sunday night as the upper level systems move overhead, with rain chances gradually ending from northwest to southeast on Monday. By this time a deep upper trough will have developed along the Eastern Seaboard with an upper level ridge stretching from the Plains to the Desert Southwest. The resulting north flow pattern aloft will send a cold front south of the Red River on Tuesday. There is still quite a bit of uncertainty with regard to the strength of this front. At this point POPs associated with the passage of the front will be kept in the 20-30 percent range and only a slight post-frontal cool-down will be advertised. We would then warm back up and dry out late next week as the upper ridge to our west develops east. 30 && .AVIATION... /ISSUED 1155 PM CDT Wed May 31 2017/ Scattered showers and isolated thunderstorms will continue mainly west of the I-35 corridor through 12z. As an upper level trough currently over West Texas moves slowly east, scattered showers and thunderstorms are expected to redevelop across North and Central Texas again during the day Thursday. Have just placed VCSH for the 19z through 00z period for the Metroplex TAF sites and for the 15z through 00z period at Waco. Some gusty winds and small hail may accompany some of the storms Thursday afternoon. Outside of the scattered showers and thunderstorms, VFR conditions are expected with southeast winds 6 to 10 knots. Some MVFR ceilings may spread into the Waco and the Metroplex TAF sites overnight Thursday night (08-12z Friday). 58 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 86 71 87 72 88 / 40 30 30 20 30 Waco 86 69 87 70 88 / 40 20 20 20 30 Paris 82 67 82 69 85 / 40 30 40 20 40 Denton 84 68 85 70 87 / 40 30 40 20 40 McKinney 84 68 85 70 86 / 40 30 40 20 30 Dallas 86 71 86 72 88 / 40 30 30 20 30 Terrell 84 68 85 70 87 / 40 30 30 20 30 Corsicana 84 69 87 71 87 / 40 20 30 20 30 Temple 85 69 87 69 88 / 40 20 20 20 20 Mineral Wells 85 68 86 68 87 / 40 30 30 20 40 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 31, 10:24 PM CDT, 6 hours 26 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 1024 PM CDT Wed May 31 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-020330- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1024 PM CDT Wed May 31 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Isolated to scattered thunderstorms will occur mainly west of the I-35 corridor tonight. Cloud to ground lightning will accompany some of these storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A slow moving upper level disturbance to our west will continue to trigger scattered thunderstorms areawide on Thursday. With little shear, the activity will be generally disorganized. However, there is a small potential for a strong or marginally severe storm across North or Central Texas during the afternoon. The hazards, aside from lightning, would be hail and brief strong wind gusts. The unsettled weather pattern will continue Friday through Monday. While no "washouts" are expected on any given day, somewhat better chances for thunderstorms will exist east of the I-35 corridor through the weekend. The severe threat will remain low, but areas that experience multiple rounds of rainfall may have some minor flooding issues. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 1, 2:46 AM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
246 AM CDT THU JUN 1 2017
TXZ129-130-010815-
Erath TX-Eastland TX-
246 AM CDT THU JUN 1 2017
...SPECIAL WEATHER STATEMENT...
At 242 AM CDT, Doppler radar was tracking strong thunderstorms along
a line from near Huckabay in Erath County to west of Cisco in
Eastland County. Movement was north at 15 mph.
Half-inch hail will be possible with these storms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud-to-ground lightning is occurring with these storms.
&&
LAT...LON 3251 9911 3250 9806 3231 9820 3221 9851
3226 9855 3218 9870 3216 9912
TIME...MOT...LOC 0742Z 183DEG 12KT 3235 9828 3227 9853 3225 9874 3233
9910
25The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:50 PM CDT | Special Weather Statement | FWD | Denton | 25 min |
| May 31, 8:12 PM CDT | Special Weather Statement | FWD | Denton | 33 min |
| Jun 1, 2:46 AM CDT | Special Weather Statement | FWD | Eastland | 29 min |
| Jun 1, 3:59 AM CDT | Areal Flood Advisory | FWD | Eastland | 3 hr |
| Jun 1, 6:05 AM CDT | Areal Flood Advisory | FWD | Anderson, Henderson | 3 hr |
| Jun 1, 6:49 AM CDT | Areal Flood Advisory | FWD | Comanche, Eastland, Erath | 3 hr |
| Jun 1, 11:23 AM CDT | Areal Flood Advisory | FWD | Collin | 112 min |
| Jun 1, 12:23 PM CDT | Areal Flood Advisory | FWD | Cooke | 112 min |
| Jun 1, 2:01 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Jun 1, 2:22 PM CDT | Flash Flood Warning | FWD | Dallas | 113 min |
| Jun 1, 5:59 PM CDT | Special Weather Statement | FWD | Kaufman | 31 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.